MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN X4 CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D

BOSTON SCIENTIFIC CORPORATION ORIGEN X4 CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D
Model Number G058
Medical Device Problem Codes High impedance (1291); Failure to Sense (1559); Connection Problem (2900)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The returned device was analyzed.A visual inspection of the device header and case noted no anomalies.The seal plugs were intact and all set screws moved freely.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.The associated investigation noted evidence indicating difficulty may have been encountered fully inserting a df-4 lead into the header of this device resulting in the out-of-range pacing impedance measurements that were observed clinically.
 
Event or Problem Description
It was reported that during a device change out procedure, the chronic non-boston scientific right ventricular (rv) lead was connected to this cardiac resynchronization therapy defibrillator (crt-d) but no sensing was observed and the pacing impedance measurements were high, out-of-range at greater than 3,000 ohms.The connections were checked, and the lead was tested again on the psa, with normal impedances noted.The lead was reconnected to the device but the issue did not resolve.A new device of the same model was tried and the same observations occurred.Therefore, the chronic rv lead was surgically abandoned and replaced with a boston scientific rv lead.This lead was connected to the second device and normal lead measurements were obtained.No adverse patient effects were reported.The first device was returned and is undergoing laboratory analysis.

Brand Name
ORIGEN X4 CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CRT-D
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10023740
Report Number2124215-2020-10033
Device Sequence Number11526309
Product Code NIK
UDI-Device Identifier00802526534515
UDI-Public00802526534515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P010012/S341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberG058
Device Catalogue NumberG058
Device Lot Number216474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date05/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;